Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 53, NWS State College, PA

June 13, 20136 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 13, 2013, 6:52 AM EDT for 6 counties in Pennsylvania. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 6:52 AM EDT (10:52 UTC)
Expired
Jun 13, 2013, 7:30 AM EDT
In force
38 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 106 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:13 AM EDTTSTM WND DMGE Walnut Bottom, PATREES AND WIRES DOWN IN PENN TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:58 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 10.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1879 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS51 KCTP 131052
SVRCTP
PAC001-041-055-057-099-133-131130-
/O.NEW.KCTP.SV.W.0053.130613T1052Z-130613T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
652 AM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY PENNSYLVANIA...
  CUMBERLAND COUNTY PENNSYLVANIA...
  FRANKLIN COUNTY PENNSYLVANIA...
  FULTON COUNTY PENNSYLVANIA...
  EAST CENTRAL PERRY COUNTY PENNSYLVANIA...
  WESTERN YORK COUNTY PENNSYLVANIA...

* UNTIL 730 AM EDT

* AT 650 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  ROXBURY TO MERCERSBURG TO PECKTONVILLE...MOVING EAST AT 55 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  CAMP HILL...CARLISLE...CHAMBERSBURG...ENOLA...GETTYSBURG...
  GREENCASTLE...HANOVER...LEMOYNE...LOWER ALLEN...MECHANICSBURG...NEW
  CUMBERLAND...PARKVILLE...SHIPPENSBURG...WAYNESBORO...BIG COVE
  TANNERY...BOILING SPRINGS...BONNEAUVILLE...CARROLL VALLEY...
  CASHTOWN AND CLAYLICK.

OTHER NOTABLE LOCATIONS IN THE WARNING... GETTYSBURG NATIONAL
MILITARY PARK...SKI ROUNDTOP SKI AREA...WHITETAIL SKI AREA...LIBERTY
MOUNTAIN RESORT...GETTYSBURG COLLEGE...MESSIAH COLLEGE...SHIPPENSBURG
UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 176 AND 245...I-70 BETWEEN
MILE MARKERS 163 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 64...I-83
BETWEEN MILE MARKERS 33 AND 42.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
LINE OF SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM STRONG WIND 
GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3972 7835 3990 7814 4011 7797 4006 7786
      4013 7781 4019 7722 4038 7703 4036 7700
      4035 7693 4026 7691 4019 7679 3988 7686
      3971 7699
TIME...MOT...LOC 1052Z 268DEG 49KT 4008 7761 3985 7778
          3972 7801

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:26 AM EDT, 26 minutes earlier.

Area forecast discussion, Jun 13, 6:26 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
626 AM EDT THU JUN 13 2013

.SYNOPSIS...
SFC LOW LOCATED NEAR TOLEDO OHIO...EARLY THIS MORNING WILL TRACK
EASTWARD ACROSS PENNSYLVANIA AND GRADUALLY STRENGTHEN THIS
AFTERNOON. A COLD FRONT WILL DIVE SOUTHEAST ACROSS THE STATE
TONIGHT...FOLLOWED BY BRISK NORTH TO NORTHWEST WINDS AND
UNSEASONABLY COOL CONDITIONS ON FRIDAY. A LARGE HIGH PRESSURE SYSTEM
WILL BUILD INTO THE REGION FOR SATURDAY.

&&

.NEAR TERM /UNTIL NOON TODAY/...
ELEVATED CONVECTION AND A FEW QUASI-SUPERCELLS WERE SPREADING EAST
ABOVE A SHARP 925-850 MB THETA-E BOUNDARY THAT WAS SNAKING ITS WAY
FROM THE NW MTNS TO THE LOWER SUSQ VALLEY.

EARLIER INTENSE SQUALL LINE THAT PUSHED ACRS THE MIDWEST AND OHIO
VALLEY...HAS SHOWN A SIGNIFICANT WEAKENING TREND ACROSS ITS NRN
EXTENT /CURRENTLY MOVING ACROSS THE FAR NW PART OF OUR CWA/. THE
MAIN TARGET AREA FOR SEVERE GUSTS FROM THE SQUALL LINE /AND ISOLATED
SUPERCELLS IN THE WARM ADVECTION/STRONGER LLVL DIRECTIONAL SHEAR
ALONG THE WARM FRONT/ WILL BE SHIFTING TO THE SOUTHERN HALF OF THE
STATE FOR THE REST OF THIS MORNING...AND THROUGH THE AFTERNOON
HOURS.

RECENTLY ISSUED SEVERE TSRA WATCH 303 IS IN EFFECT UNTIL 11 AM EDT.

FLOOD WATCH CONTINUES ACROSS THE ENTIRE FORECAST AREA...AS WE
CONTINUE TO THINK THE RISK OF AT LEAST LOCALIZED DOWNPOURS CAUSING
PROBLEMS LOOKS REASONABLE. LATEST 00Z OP MODEL AND 21/03Z ENSEMBLE
GUIDANCE HAS BACKED OFF ON THE WIDESPREAD 2-3 INCH AMOUNTS IMPLIED
BY EARLIER RUNS ACROSS OUR CWA...WITH THE MAIN AXIS OF HEAVIER RAIN
NOW DEPICTED ACROSS SOUTHERN/CENTRAL NEW YORK.

GREATEST THREAT FOR HEAVIEST RAIN /UP TO 2 INCHES/ IN OUR CWA WILL
LIKELY BE ACROSS THE SOUTHERN TIER COUNTIES THAT WILL SEE A BIT MORE
TRAINING OF THE TSRA THIS MORNING...THEN RECOVERING INSTABILITY THIS
AFTERNOON WITH ANOTHER FEW ROUNDS OF STRONG TO POTENTIALLY SEVERE
TSRA NEAR THE WARM FRONT/OUTFLOW BOUNDARY IN THE WAKE OF THE CURRENT
MCS.

A PRONOUNCED/RATHER LARGE AREA OF SUBSIDENCE IN THE WAKE OF THE MCS
APPEARS THAT IT WILL LEAD TO A RELATIVE MIN IN QPF WITHIN A FEW
LAYERS OF COUNTIES EITHER SIDE OF INTERSTATE 80.

&&

.SHORT TERM /NOON TODAY THROUGH 6 PM FRIDAY/...
THE SURFACE LOW IS FCST TO TRACK THROUGH SOUTH/CENTRAL PA THIS
AFTERNOON WITH A RAPID SURGE IN PWATS...CAPE AND LOW LEVEL SHEAR
EXPECTED INTO THE AREA. CONDITIONS HAVE THE POTENTIAL TO CHANGE
RAPIDLY AS WE TRANSITION FROM A QUASI-LINEAR CONVECTIVE THREAT
POSSIBLY INTO A SUPERCELL THREAT IF THE SFC LOW CAN MANAGE TO TRACK
THROUGH CENTRAL PA...AS BULK OF MDL DATA SUGGEST. BEST COMBINATION
OF SHEAR AND INSTABILITY COMES TOGETHER OVR THE LOWER SUSQ VALLEY
DURING THE LATE MORNING AND AFTERNOON HOURS TODAY...WITH
SREF/GEFS CAPES NR 1500 J/KG AND STRONG 0-1KM AND DEEP LYR SHEAR
SUPPORTIVE OF SUPERCELLS.

ALTHOUGH ENSEMBLE MEAN QPF APPEARS TO FALL SHORT OF FFG...SOME
OPER RUNS SUGGEST HIGHER LOCALIZED TOTALS AND FLOODING STILL
POSSIBLE. MARFC NUMBERS INDICATE THE AREA CAN HANDLE A WIDESPREAD
1-2 INCHES OVR A 12-24 HOUR PERIOD. HOWEVER...WITH THE POTENTIAL
FOR THE RAIN TO COME IN SHORT INTENSE BURSTS...SIGNIFICANT
PROBLEMS COULD DEVELOP QUICKLY IN TYPICALLY FLOOD PRONE AREAS.

THE SEVERE THREAT WILL AS USUAL BE HANDLED IN THE VERY SHORT TERM
AND ADDRESSED AS IT POSSIBLY DEVELOPS THURSDAY. EXACTLY WHERE THE
LOW TRACKS AND HOW FAR NORTH THE WARM FRONT CAN INVADE WILL
DELINEATE THE THREAT FOR ROTATING STORMS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NOT A LOT OF CHANGE FROM YESTERDAY.

DID EXTEND THE MENTION OF SHOWERS INTO FRIDAY AFT...GIVEN
SECONDARY COLD FRONT DROPPING SE...AND COLD AIR ALOFT.

SATURDAY STILL LOOKS TO BE THE BETTER DAY THIS WEEKEND.

DID BRING SHOWERS AND STORMS INTO THE AREA SUNDAY MORNING
NOW...IN LINE WITH OTHER OFFICES AND NEW GUIDANCE.

STILL A CHC OF SHOWERS AND STORMS ON MONDAY...AS WE ARE IN
THE WARM SECTOR...BUT WEAK WAVES ALOFT MOVING IN.

COLD FRONT MOVES INTO PA ON TUE...STILL A CHC OF SHOWERS
AND STORMS.

WENT WITH A DRY DAY ON WED...WITH COOLER TEMPS.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS ALONG AN INCOMING BOUNDARY
WILL MOVE THROUGH THE TAF SITES FROM WEST TO EAST THIS MORNING.
THE BACK EDGE OF THE LINE IS MOVING THROUGH BFD...WHICH SHOULD
STAY MVFR...BEFORE LIFTING CIGS AND VSBYS LATE MORNING. THIS
POTENT LOW PRESSURE SYSTEM WILL REDUCE CONDS WITH THE POTENTIAL
FOR LARGE IMPACTS FROM STRONG THUNDERSTORMS AND WIND SHEAR THROUGH
TOMORROW...BEFORE MOVING EASTWARD BY TOMORROW NIGHT. EXPECT
DAYTIME GUSTY WINDS AS HIGH AS 25KTS FROM THE WEST.

OUTLOOK...
THU AFT-THU NIGHT...LARGE IMPACTS FROM STRONG TSTMS AND WIND
SHEAR LIKELY. OTHERWISE SHOWERS CONTINUE. REDUCTIONS ALL AREAS THU
AFT- EVE...THEN WIDESPREAD REDUCTIONS NW HALF THU NIGHT.

FRI...CHANCE OF SHOWERS...MAINLY EARLY. PRIMARILY VFR CONDITIONS.

SAT...NO SIG WX.

SUN...MAINLY VFR WITH SCATTERED SOWERS AND THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR PAZ004>006-010>012-
017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LA CORTE/LAMBERT
LONG TERM...GARTNER
AVIATION...CERU/GARTNER
Hazardous weather outlook, Jun 13, 4:27 AM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 AM EDT THU JUN 13 2013

PAZ004>006-010>012-037-041-042-140830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
427 AM EDT THU JUN 13 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...SEVERE THUNDERSTORM WATCH 303 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ065-066-140830-
YORK-LANCASTER-
427 AM EDT THU JUN 13 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...SEVERE THUNDERSTORM WATCH 303 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ017>019-024>028-033>036-045-046-049>053-056>059-063-064-140830-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
427 AM EDT THU JUN 13 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...SEVERE THUNDERSTORM WATCH 303 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Special weather statement, Jun 13, 4:20 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
420 AM EDT THU JUN 13 2013

PAZ004-005-010-130945-
ELK PA-MCKEAN PA-WARREN PA-
420 AM EDT THU JUN 13 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELK...WARREN AND
WESTERN MCKEAN COUNTIES THROUGH 545 AM EDT...

AT 416 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14
MILES NORTHWEST OF ELGIN TO 7 MILES SOUTHWEST OF HYDETOWN TO 9 MILES
WEST OF EMLENTON...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT GRAND
VALLEY...ENTERPRISE...AND COLUMBUS...TIDIOUTE...SPRING
CREEK...LOTTSVILLE...AND GARLAND...YOUNGSVILLE...AND SUGAR GROVE AND
WARREN.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...ROUTE 219...STATE ROAD 59...STATE ROAD 66...STATE ROAD
120...STATE ROAD 255.

LAT...LON 4200 7853 4156 7850 4125 7851 4125 7864
      4122 7865 4122 7871 4127 7876 4137 7897
      4134 7910 4142 7910 4143 7907 4145 7907
      4145 7897 4162 7897 4162 7961 4200 7961

FORECASTER: LAMBERT
Special weather statement, Jun 13, 4:21 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 AM EDT THU JUN 13 2013

PAZ012-041-045-046-049>053-057-058-130915-
COLUMBIA PA-DAUPHIN PA-MONTOUR PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-SCHUYLKILL PA-SNYDER PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-UNION PA-
421 AM EDT THU JUN 13 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN
SNYDER...MONTOUR...NORTH CENTRAL DAUPHIN...NORTHUMBERLAND...
SCHUYLKILL...SOUTHEASTERN CLINTON...SOUTHERN LYCOMING AND UNION
COUNTIES...

AT 415 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM GLEN
UNION TO MIFFLINBURG TO MEISERVILLE...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT
WATERVILLE...SALLADASBURG...COGAN STATION...LOYALSOCKVILLE...MUNCY
AND MAINVILLE.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX...KNOEBELS...BUCKNELL...BLOOMSBURG UNIVERSITY AND PENN STATE
SCHUYLKILL.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 187 AND 247...I-81 BETWEEN MILE MARKERS 106
AND 135...I-180 BETWEEN MILE MARKERS 1 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 209...ROUTE 220...
ROUTE 522...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118.

LAT...LON 4061 7600 4061 7695 4065 7695 4064 7700
      4090 7709 4099 7721 4104 7715 4102 7724
      4135 7764 4135 7666 4130 7654 4102 7621
      4095 7620 4093 7611 4089 7606 4064 7598

FORECASTER: MARTIN
Special weather statement, Jun 13, 4:44 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 AM EDT THU JUN 13 2013

PAZ012-041-130930-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
444 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON AND NORTHWESTERN
LYCOMING COUNTIES...

AT 443 AM EDT...A STRONG THUNDERSTORM WAS NEAR WESTPORT...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT HYNER...GLEN
UNION...SLATE RUN...LITTLE PINE STATE PARK AND ENGLISH CENTER.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI SAWMILL SKI AREA.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD
120.

LAT...LON 4133 7708 4130 7715 4117 7779 4118 7788
      4125 7790 4133 7794 4155 7727 4155 7719

FORECASTER: MARTIN
Special weather statement, Jun 13, 4:46 AM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EDT THU JUN 13 2013

PAZ017>019-024-025-130945-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
446 AM EDT THU JUN 13 2013

...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...NORTHEASTERN
BLAIR...NORTHEASTERN CAMBRIA AND SOUTHWESTERN CENTRE COUNTIES
THROUGH 545 AM EDT...

AN AREA OF STRONG THUNDERSTORMS WAS MOVING INTO NORTHERN BLAIR...
CAMBRIA...CENTRE AND CLEARFIELD COUNTIES AT 443 AM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS. EXPECT NEARLY CONTINUOUS LIGHTNING FROM
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 113 AND 137...I-99 BETWEEN MILE MARKERS 51
AND 64.

LAT...LON 4072 7881 4104 7880 4114 7817 4073 7797
      4072 7806 4074 7811 4071 7818 4065 7884

FORECASTER: LAMBERT
Special weather statement, Jun 13, 5:30 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 AM EDT THU JUN 13 2013

PAZ059-066-131015-
LANCASTER PA-LEBANON PA-
530 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEBANON AND
NORTHEASTERN LANCASTER COUNTIES...

AT 528 AM EDT...A STRONG THUNDERSTORM WAS NEAR DENVER...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
ADAMSTOWN.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 276
AND 291.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE
322.

LAT...LON 4019 7597 4019 7626 4032 7628 4035 7618
      4030 7613 4020 7596 4019 7596

FORECASTER: LAMBERT
Special weather statement, Jun 13, 6:04 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
604 AM EDT THU JUN 13 2013

PAZ012-017>019-027-045-046-049-050-131045-
CLEARFIELD PA-MIFFLIN PA-NORTHERN CENTRE PA-NORTHERN CLINTON
PA-SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN
LYCOMING PA-UNION PA-
604 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRE...EAST CENTRAL
CLEARFIELD...NORTHEASTERN MIFFLIN...SOUTH CENTRAL LYCOMING...
SOUTHEASTERN CLINTON...SOUTHWESTERN UNION AND WEST CENTRAL SNYDER
COUNTIES...

AT 600 AM EDT...A STRONG THUNDERSTORM WAS 14 MILES NORTHWEST OF STATE
COLLEGE...MOVING EAST AT 50 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...
AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS
STORM WILL AFFECT UNIONVILLE...MILESBURG...LAMAR...MACKEYVILLE AND
LOGANTON.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE PENNSYLVANIA STATE
UNIVERSITY AND LOCK HAVEN UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 133 AND 192...I-99 BETWEEN MILE MARKERS 62
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 120.

LAT...LON 4125 7718 4076 7719 4081 7820 4105 7818

FORECASTER: CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:45 AM EDTSpecial Weather StatementCTPBedford60 min
Jun 13, 1:52 AM EDTSpecial Weather StatementCTPCambria23 min
Jun 13, 1:59 AM EDTSpecial Weather StatementCTPWarren46 min
Jun 13, 2:18 AM EDTSpecial Weather StatementCTPBlair, Huntingdon42 min
Jun 13, 2:28 AM EDTSpecial Weather StatementCTPElk62 min
Jun 13, 2:42 AM EDTSpecial Weather StatementCTPBlair, Huntingdon63 min
Jun 13, 2:52 AM EDTSevere Thunderstorm WarningCTPCameron, Elk53 min
Jun 13, 3:24 AM EDTSpecial Weather StatementCTPCentre, Clinton, Mifflin66 min
Jun 13, 3:32 AM EDTSpecial Weather StatementCTPCameron, Clinton, Elk58 min
Jun 13, 3:52 AM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk, Potter53 min
Jun 13, 4:20 AM EDTSpecial Weather StatementCTPElk, McKean, Warren85 min
Jun 13, 4:21 AM EDTSpecial Weather StatementCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Union54 min
Jun 13, 4:44 AM EDTSpecial Weather StatementCTPClinton46 min
Jun 13, 4:46 AM EDTSpecial Weather StatementCTPClearfield59 min
Jun 13, 5:15 AM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Fulton and 3 more60 min
Jun 13, 5:30 AM EDTSpecial Weather StatementCTPBerks45 min
Jun 13, 5:48 AM EDTAreal Flood AdvisoryCTPMcKean, Warren117 min
Jun 13, 6:04 AM EDTSpecial Weather StatementCTPCentre41 min
Jun 13, 6:05 AM EDTAreal Flood AdvisoryCTPCameron, Elk115 min
Jun 13, 6:15 AM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Clinton, Cumberland, Franklin and 8 more75 min
Jun 13, 6:30 AM EDTAreal Flood AdvisoryCTPBedford, Blair, Cameron, Centre, Clearfield, Clinton and 12 more2 hr
Jun 13, 7:16 AM EDTSpecial Weather StatementCTPColumbia, Dauphin, Montour, Northumberland, Schuylkill44 min
Jun 13, 7:31 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more59 min
Jun 13, 7:41 AM EDTAreal Flood AdvisoryCTPColumbia, Cumberland, Dauphin, Juniata, Lancaster, Lebanon and 9 more2 hr
Jun 13, 7:55 AM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, York2 hr
Jun 13, 8:33 AM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York57 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.